Alert archive / Wisconsin / Small Craft Advisories in 2022

Small Craft Advisory 21, NWS Green Bay, WI

February 27, 2022

NWS Green Bay, WI issued this small craft advisory at Feb 27, 2022, 2:42 PM CST. It took effect at Feb 28, 2022, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2022, 2:42 PM CST (20:42 UTC)
In effect from
Feb 28, 2022, 9:00 AM CST
Expired
Feb 28, 2022, 9:00 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

354 
WHUS73 KGRB 272042
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
242 PM CST Sun Feb 27 2022

LMZ541>543-280445-
/O.NEW.KGRB.SC.Y.0021.220228T1500Z-220228T2200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
242 PM CST Sun Feb 27 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 4 PM CST MONDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt
  expected. Waves locally as high as 4 ft in ice free areas.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...From 9 AM to 4 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
4 follow-up statements
130 
WHUS73 KGRB 280239
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
839 PM CST Sun Feb 27 2022

LMZ541>543-281045-
/O.EXT.KGRB.SC.Y.0021.220228T1500Z-220301T0300Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
839 PM CST Sun Feb 27 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TO 9 PM CST
MONDAY...

* WHAT...Southeast to south winds 15 to 20 kt with gusts up to 25
  kt expected. Waves 2 to 5 ft in ice free areas.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...From 9 AM to 9 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
111 
WHUS73 KGRB 280940
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
340 AM CST Mon Feb 28 2022

LMZ541>543-281745-
/O.CON.KGRB.SC.Y.0021.220228T1500Z-220301T0300Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
340 AM CST Mon Feb 28 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 PM CST THIS EVENING...

* WHAT...Southeast winds increasing to 15 to 25 kts and waves
  building to 4 to 6 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...From 9 AM this morning to 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
TSK
971 
WHUS73 KGRB 281545
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
945 AM CST Mon Feb 28 2022

LMZ541>543-282345-
/O.CON.KGRB.SC.Y.0021.000000T0000Z-220301T0300Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
945 AM CST Mon Feb 28 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...Southeast winds 15 to 25 kts veering SW 10 to 15 kts 
  this evening. Waves 4 to 6 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Eckberg
742 
WHUS73 KGRB 282129
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
329 PM CST Mon Feb 28 2022

LMZ541>543-010300-
/O.CON.KGRB.SC.Y.0021.000000T0000Z-220301T0300Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
329 PM CST Mon Feb 28 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...Southeast winds 15 to 25 kts becoming variable 10 kts or
  less this evening. Waves 2 to 6 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 11:45 AM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 27, 11:45 AM CST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1145 AM CST Sun Feb 27 2022

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 332 AM CST Sun Feb 27 2022

A cold front was moving through far northern WI early this morning,
accompanied by low clouds, and a few flurries near the Upper
Michigan border. Temperatures were running a bit warmer than
previously thought, so have adjusted trends accordingly. West to
northwest winds were occasionally gusting to 20 to 25 mph.

The cold front will move across the rest of the forecast area this
morning. Scattered flurries over mainly Vilas County should taper
off before noon. Under partly to mostly cloudy skies, temperatures
will rise into the 20s to lower 30s. Northwest winds will gust to
15 to 20 mph, then diminish as a ridge of high pressure arrives in
the afternoon.

The surface ridge will shift east tonight, as a weak clipper low
pressure system moves into North Dakota. Developing east to
southeast flow may bring a few flurries to the Lake Michigan
shoreline after midnight. In addition, increasing WAA/isentropic
lift may bring a small chance of light snow to the WI/MI border
region toward morning. Temperatures will drop into the single
digits north and lower to middle teens south in the late evening
or early overnight hours, then remain steady or slowly rise late.

The clipper low pressure system will move from eastern ND to the
WI/MI border on Monday. A warm front will shift northeast across
the region as the low approaches, with additional forcing arriving
with a short-wave trough in the afternoon. The best forcing and
saturation will occur over northeast WI, where snowfall amounts
around an inch are possible. Little or no precipitation is
expected over central WI and the Fox Valley. High temperatures
will warm into the middle to upper 20s north and lower to middle
30s south.

.LONG TERM...Monday Night Through Saturday
Issued at 332 AM CST Sun Feb 27 2022

A broad upper ridge will remain over western CONUS through the
first few days of the extended, before a fairly strong trough
works its way in from the Pacific. As it does, a split flow regime
is expected to form late in the work week, ultimately bringing a
fairly strong weather system out of the Central Plains sometime
next weekend. Ahead of this, northwesterly flow aloft will bring
several weak weather systems through our area early in the
extended.

Monday night through Tuesday night...
The first of a couple of clipper systems will be making its way
through the region at the beginning of the extended period Monday
night. Moisture should be sufficient to produce some light
accumulating snow near the Upper Peninsula border, so kept a few
tenths in the forecast. This will be a fairly fast moving
shortwave, with CAA picking up again overnight. Precipitation is
expected to cut off fairly quickly for most of the region after
midnight. The only exception may be portions of the far north,
where a few light flurries could continue into Tuesday morning as
winds shift to the north off Lake Superior.

A lull in the action is then expected for Tuesday morning before
the next clipper moves into Wisconsin from the west. Another quick
round of scattered snowfall is expected for Tuesday afternoon and
evening, with most getting less than an inch of snow accumulation.
Temperatures for Tuesday will be fairly close to normal, ranging
from the upper 20s to the upper 30s.

Rest of the forecast...Uncertainty then enters the forecast for
the remainder of the forecast as split flow establishes itself
towards the latter part of the work week. One more weak system may
graze the area Thursday/Friday, but high pressure over Canada may
also keep the area dry for this round. Then, models continue to
suggest a stronger system working its way out of the Central
Plains for the early parts of the weekend. Not too many details
are available still, as the track remains variable. We may yet end
up in the warm sector for this system, which would produce more
mixed precipitation and/or rain than snow. Will continue to
monitor as we get closer.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1145 AM CST Sun Feb 27 2022

Cloud cover will gradually increase this afternoon but expect
mainly VFR conditions to continue, aside from a few MVFR cigs
possible near the upper Michigan border early this afternoon.
Gusty winds will also diminish through the afternoon and veer to
the east overnight.

Low clouds return late tonight and Monday morning with a mix of
VFR and MVFR cigs. Light snow showers are possible across north-
central WI Monday morning, and a mix of light snow and/or light
freezing drizzle could fall across east-central WI.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......Uhlmann
AVIATION.......KLJ
Hazardous weather outlook, Feb 27, 2:34 PM CST, 8 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
234 PM CST Sun Feb 27 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
234 PM CST Sun Feb 27 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Light snow and a little freezing drizzle is expected across
north- central and northeast Wisconsin Monday into Monday evening.
Most places will have minor accumulations, though far northeast
Wisconsin could see 1 to 2 inches. Locally hazardous travel
conditions are anticipated, especially over far northeast
Wisconsin.

Another round of light snow and a brief period of freezing drizzle
will be possible Tuesday night into Wednesday morning. Around an
inch of snow will be possible for much of the area with a small
potential for a light glaze of freezing drizzle. Locally
hazardous travel conditions may develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-282045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
234 PM CST Sun Feb 27 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

KLJ/Cooley

Nearby

Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.